Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 181, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 26, 2001, 9:00 PM EDT for Lycoming County, Tioga County, Pennsylvania. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2001, 9:00 PM EDT (01:00 UTC)
- Expired
- Aug 26, 2001, 10:00 PM EDT
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
Counties Lycoming County, PA, Tioga County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 9:25 PM EDT | Hail 0.75 | Elkland, PA | Dime size hail was reported in Elkland. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 1.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WUUS51 KCTP 270103
SVRCTP
PAC081-117-270200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
900 PM EDT SUN AUG 26 2001
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYCOMING COUNTY IN PENNSYLVANIA
TIOGA COUNTY IN PENNSYLVANIA
* UNTIL 1000 PM EDT.
* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM TIOGA JUNCTION TO CEDAR RUN...
MOVING EAST AT 45 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR...
MILLERTON AND MORRIS AT 910 PM.
MANSFIELD AT 915 PM.
COVINGTON AT 920 PM.
BLOSSBURG AT 925 PM.
STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN
DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH
OR LARGER.
$$
LAT...LON 4200 7716 4163 7744 4145 7762 4169 7648
4187 7629 4223 7600What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:08 PM EDT, 52 minutes earlier.
Area forecast discussion, Aug 26, 8:08 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 808 PM EDT SUN AUG 26 2001 LOTS OF MARGINAL TYPE STORM STRUCTURE TO CONTEND WITH ON THE RADAR THIS EVENING. BRIEF TOUCHDOWN OF A TORNADO REPORTED BY PUBLIC IN POTTER COUNTY...LATER DESCRIBED AS A DUST DEVIL TYPE FUNNEL. NEVERTHELESS A MODERATE AND LONG LIVED ROTATION WAS OBSERVED WITH THE CELL VIA THE KCCX RADAR AND A TORNADO WARNING WAS IMMEDIATELY ISSUED. FORTUNATELY...NO DAMAGE WAS REPORTED WITH THIS CELL. CURRENTLY LOOKING AT MORE MINI-BOW LIKE STRUCTURES PROPOGATING ACROSS NORTHERN TIER COUNTIES. NO CHANGES ANTICIPATED TO GOING FORECAST THIS EVENING...BUT WILL LIKELY TOUCH UP WORDING FOR THE OVERNIGHT ONCE ACTIVITY QUIETS DOWN. THE GOOD NEWS OF THE EVENING IS THAT SHOWERS/THUNDERSTORMS AND SEVERE WEATHER HAVE STEERED CLEAR OF PRESIDENT BUSH AND THE LITTLE LEAGUE WORLD SERIES IN WILLIAMSPORT. .CTP...NONE. DEVOIR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:07 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.